Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 55, NWS Milwaukee, WI

August 10, 20154 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 10, 2015, 11:27 AM CDT for 4 counties in Wisconsin. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2015, 11:27 AM CDT (16:27 UTC)
Expired
Aug 10, 2015, 12:00 PM CDT
In force
33 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Milwaukee County, WI, Ozaukee County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 52 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 11:28 AM CDTHAIL 0.53 Ese Germantown, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2015-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1097 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2015-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1097 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

238 
WUUS53 KMKX 101627
SVRMKX
WIC079-089-131-133-101700-
/O.NEW.KMKX.SV.W.0055.150810T1627Z-150810T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1127 AM CDT MON AUG 10 2015

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WASHINGTON COUNTY IN SOUTHEASTERN WISCONSIN...
  SOUTHWESTERN OZAUKEE COUNTY IN SOUTHEASTERN WISCONSIN...
  MILWAUKEE COUNTY IN SOUTHEASTERN WISCONSIN...
  NORTHEASTERN WAUKESHA COUNTY IN SOUTHEASTERN WISCONSIN...

* UNTIL NOON CDT

* AT 1127 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MEQUON...
  MOVING SOUTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  MILWAUKEE...WEST ALLIS...WAUWATOSA...BROOKFIELD...GREENFIELD...
  MENOMONEE FALLS...MEQUON...WHITEFISH BAY...GREENDALE...BROWN
  DEER...GRAFTON...CEDARBURG...ST. FRANCIS...FOX POINT...ELM GROVE...
  BAYSIDE...WEST MILWAUKEE...THIENSVILLE...BUTLER AND RIVER HILLS.

PEOPLE ATTENDING THE WISCONSIN STATE FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4292 8801 4324 8820 4333 8798 4326 8791
      4324 8791 4318 8788 4312 8790 4310 8787
      4307 8787 4305 8789 4302 8790 4298 8787
TIME...MOT...LOC 1627Z 304DEG 24KT 4322 8804 

HAIL...1.00IN
WIND...<50MPH
 
$$

MBK
3 follow-up statements
277 
WWUS53 KMKX 101641
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1141 AM CDT MON AUG 10 2015

WIC079-089-131-133-101700-
/O.CON.KMKX.SV.W.0055.000000T0000Z-150810T1700Z/
WASHINGTON WI-OZAUKEE WI-MILWAUKEE WI-WAUKESHA WI-
1141 AM CDT MON AUG 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTHEASTERN WASHINGTON...SOUTHWESTERN OZAUKEE...MILWAUKEE AND
NORTHEASTERN WAUKESHA COUNTIES...

AT 1140 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED IN THE BROWN 
DEER AREA...MOVING SOUTHEAST AT 30 MPH.

AROUND 1125 AM...GOLF BALL HAIL WAS REPORTED IN GERMANTOWN WITH THIS 
STORM. 

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
MILWAUKEE...WEST ALLIS...WAUWATOSA...BROOKFIELD...GREENFIELD...
MENOMONEE FALLS...MEQUON...WHITEFISH BAY...GREENDALE...BROWN DEER...
GRAFTON...CEDARBURG...ST. FRANCIS...FOX POINT...ELM GROVE...
BAYSIDE...WEST MILWAUKEE...THIENSVILLE...BUTLER AND RIVER HILLS.

PEOPLE ATTENDING THE WISCONSIN STATE FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4292 8801 4321 8818 4333 8798 4326 8791
      4324 8791 4318 8788 4312 8790 4310 8787
      4307 8787 4305 8789 4302 8790 4298 8787
TIME...MOT...LOC 1640Z 309DEG 27KT 4316 8796 

HAIL...1.00IN
WIND...<50MPH
 
$$

MBK
681 
WWUS53 KMKX 101655
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1155 AM CDT MON AUG 10 2015

WIC131-101704-
/O.CAN.KMKX.SV.W.0055.000000T0000Z-150810T1700Z/
WASHINGTON WI-
1155 AM CDT MON AUG 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4292 8801 4315 8810 4324 8796 4326 8791
      4324 8791 4318 8788 4312 8790 4310 8787
      4307 8787 4305 8789 4302 8790 4298 8787
TIME...MOT...LOC 1654Z 304DEG 24KT 4311 8790 

$$

WIC079-089-133-101700-
/O.CON.KMKX.SV.W.0055.000000T0000Z-150810T1700Z/
OZAUKEE WI-MILWAUKEE WI-WAUKESHA WI-
1155 AM CDT MON AUG 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTH CENTRAL OZAUKEE...MILWAUKEE AND EASTERN WAUKESHA COUNTIES...

AT 1154 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WHITEFISH
BAY...MOVING SOUTHEAST AT 25 MPH. 

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
MILWAUKEE...WEST ALLIS...WAUWATOSA...BROOKFIELD...GREENFIELD...
MENOMONEE FALLS...MEQUON...WHITEFISH BAY...GREENDALE...BROWN DEER...
ST. FRANCIS...FOX POINT...BAYSIDE...WEST MILWAUKEE...THIENSVILLE...
BUTLER...RIVER HILLS...MILWAUKEE HOAN BRIDGE...SHOREWOOD AND
GLENDALE.

PEOPLE ATTENDING THE WISCONSIN STATE FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4292 8801 4315 8810 4324 8796 4326 8791
      4324 8791 4318 8788 4312 8790 4310 8787
      4307 8787 4305 8789 4302 8790 4298 8787
TIME...MOT...LOC 1654Z 304DEG 24KT 4311 8790 

HAIL...1.00IN
WIND...<50MPH
 
$$

MBK
852 
WWUS53 KMKX 101700
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1200 PM CDT MON AUG 10 2015

WIC079-089-133-101710-
/O.EXP.KMKX.SV.W.0055.000000T0000Z-150810T1700Z/
OZAUKEE WI-MILWAUKEE WI-WAUKESHA WI-
1200 PM CDT MON AUG 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL OZAUKEE...
MILWAUKEE AND EASTERN WAUKESHA COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER 
SMALL HAIL AND GUSTY WINDS ARE STILL LIKELY WITH THIS THUNDERSTORM.

LAT...LON 4292 8801 4315 8810 4324 8796 4326 8791
      4324 8791 4318 8788 4312 8790 4310 8787
      4307 8787 4305 8789 4302 8790 4298 8787
TIME...MOT...LOC 1657Z 304DEG 24KT 4311 8790 

$$

MBK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 10:46 AM CDT, 41 minutes earlier.

Area forecast discussion, Aug 10, 10:46 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1046 AM CDT MON AUG 10 2015

.UPDATE...

A 500MB TROUGH WILL SWING THROUGH THE GREAT LAKES REGION TODAY AND
TONIGHT. VORTICITY ADVECTION WITH AN EMBEDDED SHORTWAVE WILL LEAD TO
SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS SOUTH CENTRAL
AND SOUTHEAST WI NOW THROUGH 3 PM. THE 14Z HRRR RUN IS SHOWING THIS
BUT LOOKS A LITTLE OVERDONE. RADAR IS ALREADY SHOWING A FEW MORE
SHOWERS DEVELOPING ALREADY. THERE IS MODERATE INSTABILITY IN PLACE
OVER SOUTHERN WI WITH UP TO 1000 J/KG OF SURFACE-BASED CAPE. SHEAR
IS MINIMAL... SO NOT EXPECTING ANY SEVERE THUNDERSTORMS- JUST
SCATTERED STORMS WITH HEAVY DOWNPOURS. STORMS ARE SLOW-MOVING SO UP
TO A QUARTER INCH OF RAIN WOULD BE POSSIBLE WITH A SINGLE STORM.

THE SURFACE COLD FRONT ALREADY WENT THROUGH THE AREA EARLY THIS
MORNING... BUT THE UPPER LEVEL COLD FRONT WILL NOT CLEAR SOUTHERN WI
UNTIL LATE TONIGHT. THERE IS ONE MORE SHORTWAVE TO CROSS THE AREA
OVERNIGHT... BUT THAT SHOULD COME THROUGH DRY. THE COLUMN WILL BE
DRYING OUT AND IT IS ALSO COMING THROUGH DURING A DIURNALLY
UNFAVORABLE TIME OF DAY FOR CONVECTION.

&&

.AVIATION/18Z TAFS/...

SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS SOUTH
CENTRAL AND SOUTHEAST WI LATE THIS MORNING AND WILL PERSIST THROUGH
MID AFTERNOON. THESE ARE DUE TO THE PASSAGE OF AN UPPER LEVEL COLD
FRONT AND THE DEVELOPMENT OF A LAKE BREEZE FRONT. AREAS OF MVFR CIGS
WILL BE POSSIBLE BY THE MIDDLE TO LATE MORNING WITH THE INITIAL
CUMULUS DEVELOPMENT BUT LIFT TO 3.5-5.0 KFT THROUGH THE AFTERNOON.
COLD AND DRY AIR ADVECTION TO PREVAIL TNT ON NLY WINDS SO FOG
POTENTIAL IS VERY LOW.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...MRC
TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
TUESDAY THROUGH SUNDAY...COLLAR
Hazardous weather outlook, Aug 10, 4:34 AM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
434 AM CDT MON AUG 10 2015

WIZ046-047-051-052-056>060-062>072-110945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
434 AM CDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL BE PREVALENT THIS MORNING OVER SOUTHEAST
WISCONSIN.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY WITH THE PASSAGE OF A
COLD FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE ARE CHANCES OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY WITH
THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS WEEK.

LMZ643>646-110945-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
434 AM CDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG IS EXPECTED OVER THE LAKE THIS MORNING.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY WITH THE PASSAGE OF A
COLD FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE ARE CHANCES OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY WITH
THE PASSAGE OF A COLD FRONT.

WWW.WEATHER.GOV/MKX
MG

In the hours before

Special weather statement, Aug 10, 11:10 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1110 AM CDT MON AUG 10 2015

WIZ058>060-065-066-101645-
MILWAUKEE-OZAUKEE-WAUKESHA-WASHINGTON-DODGE-
1110 AM CDT MON AUG 10 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WASHINGTON...
SOUTHWESTERN OZAUKEE...NORTHWESTERN MILWAUKEE AND NORTHEASTERN
WAUKESHA COUNTIES...

AT 1110 AM CDT...A STRONG THUNDERSTORM WAS NEAR JACKSON...MOVING
SOUTHEAST AT 15 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHERN MILWAUKEE...WAUWATOSA...BROOKFIELD...MENOMONEE FALLS...
MEQUON...WHITEFISH BAY...PEWAUKEE...BROWN DEER...CEDARBURG...
SUSSEX...JACKSON...FOX POINT...SLINGER...BAYSIDE...THIENSVILLE...
MERTON...BUTLER...RIVER HILLS...LANNON AND GERMANTOWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4314 8790 4312 8790 4305 8823 4328 8843
      4338 8805 4323 8790 4320 8790 4316 8788
TIME...MOT...LOC 1610Z 334DEG 14KT 4328 8812

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 11:10 AM CDTSpecial Weather StatementMKXWashington35 min
Aug 10, 11:30 AM CDTSpecial Marine WarningMKX60 min
Aug 10, 12:07 PM CDTSevere Thunderstorm WarningMKXMilwaukee23 min
Aug 10, 3:04 PM CDTSpecial Weather StatementMKXKenosha, Milwaukee56 min
Aug 10, 3:36 PM CDTSpecial Weather StatementMKXKenosha, Racine24 min
Aug 10, 3:47 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine43 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.